Alert archive / Idaho / Wind Advisories in 2015
Wind Advisory 12, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 10, 2015, 3:52 AM MDT. It took effect at Oct 11, 2015, 8:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2015, 3:52 AM MDT (09:52 UTC)
- In effect from
- Oct 11, 2015, 8:00 AM MDT
- Expired
- Oct 11, 2015, 11:40 AM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
632 WWUS75 KPIH 100952 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 352 AM MDT SAT OCT 10 2015 IDZ020-021-102300- /O.NEW.KPIH.WI.Y.0012.151011T1400Z-151011T2300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 352 AM MDT SAT OCT 10 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MDT SUNDAY. * TIMING...FROM 8 AM MDT TO 5 PM MDT SUNDAY. * WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY LEAD TO SIGNIFICANT AND RAPID REDUCTIONS IN VISIBILITY. REDUCE SPEEDS AND USE HEADLIGHTS. BLOWING DUST MAY BE ENCOUNTERED ALONG THE FOLLOWING ROUTES: I-84 FROM I-86 INTERCHANGE TO SWEETZER SUMMIT. ARBON VALLEY HIGHWAY IN THE ARBON VALLEY. I-84 FROM ARBON VALLEY TO POCATELLO. I-15 FROM POCATELLO TO BLACKFOOT. I-15 FROM IDAHO FALLS TO ROBERTS. OTHER ROUTES MOST PRONE TO BLOWING DUST WILL BE THOSE THAT ARE ORIENTED NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
569 WWUS75 KPIH 102010 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT SAT OCT 10 2015 IDZ020-021-111200- /O.CON.KPIH.WI.Y.0012.151011T1400Z-151011T2300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 210 PM MDT SAT OCT 10 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MDT SUNDAY... * TIMING...FROM 8 AM MDT TO 5 PM MDT SUNDAY. * WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY LEAD TO SIGNIFICANT AND RAPID REDUCTIONS IN VISIBILITY. REDUCE SPEEDS AND USE HEADLIGHTS. BLOWING DUST MAY BE ENCOUNTERED ALONG THE FOLLOWING ROUTES: I-84 FROM I-86 INTERCHANGE TO SWEETZER SUMMIT. ARBON VALLEY HIGHWAY IN THE ARBON VALLEY. I-84 FROM ARBON VALLEY TO POCATELLO. I-15 FROM POCATELLO TO BLACKFOOT. I-15 FROM IDAHO FALLS TO ROBERTS. OTHER ROUTES MOST PRONE TO BLOWING DUST WILL BE THOSE THAT ARE ORIENTED NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
450 WWUS75 KPIH 110829 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 229 AM MDT SUN OCT 11 2015 IDZ020-021-112300- /O.CON.KPIH.WI.Y.0012.151011T1400Z-151011T2300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 229 AM MDT SUN OCT 11 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... * TIMING...FROM 8 AM MDT TO 5 PM MDT SUNDAY. * WINDS...WEST-SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...AREAS OF BLOWING DUST MAY LEAD TO SIGNIFICANT AND RAPID REDUCTIONS IN VISIBILITY. REDUCE SPEEDS AND USE HEADLIGHTS. BLOWING DUST MAY BE ENCOUNTERED ALONG THE FOLLOWING ROUTES: I-84 FROM I-86 INTERCHANGE TO SWEETZER SUMMIT. ARBON VALLEY HIGHWAY IN THE ARBON VALLEY. HIGHWAY 37 FROM I-86 TO ROCKLAND. I-84 FROM ARBON VALLEY TO POCATELLO. I-15 FROM POCATELLO TO BLACKFOOT. I-15 FROM IDAHO FALLS TO ROBERTS. OTHER ROUTES MOST PRONE TO BLOWING DUST WILL BE THOSE THAT ARE ORIENTED NORTH TO SOUTH AND NORTHWEST TO SOUTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
169 WWUS75 KPIH 111740 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1140 AM MDT SUN OCT 11 2015 IDZ020-021-111845- /O.CAN.KPIH.WI.Y.0012.000000T0000Z-151011T2300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 1140 AM MDT SUN OCT 11 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW 30 MPH ACROSS MOST OF THE SNAKE PLAIN. A FEW SITES MAY REMAIN GUSTY INTO MID AFTERNOON...BUT THE TREND THROUGH THE REMAINDER OF THE DAY WILL BE TO DECREASE. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 10, 3:06 AM MDT, 46 minutes earlier.
Area forecast discussion, Oct 10, 3:06 AM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 306 AM MDT SAT OCT 10 2015 .DISCUSSION...RECORD OR NEAR RECORD HIGHS ANTICIPATED TODAY AS THE REGION REMAINS ENTRENCHED WITHIN A BROAD SOUTHWESTERLY FLOW REGIME AHEAD OF A TROUGH APPROACHING THE PACNW/BRITISH COLUMBIA COAST. THIS TROUGH WILL SWEEP EASTWARD ACROSS THE NORTHERN ROCKIES SATURDAY NIGHT AND SUNDAY...DRAGGING A SHARP COLD FRONT EASTWARD THROUGH SE IDAHO EARLY SUNDAY MORNING. BEHIND THE FRONT...HIGH TEMPERATURES WILL FALL AT LEAST 15 DEGREES FOR SUNDAY WHEN COMPARED TO SATURDAY. MAIN IMPACT WITH THIS SYSTEM WILL BE WINDS...WITH WEST-SOUTHWEST WINDS OF 20-30 MPH WITH GUSTS POSSIBLY EXCEEDING 40 MPH FROM SUNDAY MORNING THROUGH EARLY SUNDAY EVENING...STRONGEST ACROSS THE SNAKE RIVER PLAIN. GIVEN THIS HAVE ISSUED A WIND ADVISORY FROM 8AM TO 5PM SUNDAY FOR A GOOD PORTION OF THE SNAKE PLAIN. THIS WIND WILL CREATE AREAS OF BLOWING DUST...REDUCING VISIBILITY AND CREATING DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. A SHOT OF ISOLATED TO SCATTERED SHOWERS ALSO EXPECTED WITH THIS SYSTEM...PRIMARILY LATE SATURDAY NIGHT THROUGH EARLY SUNDAY AFTERNOON FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. LIGHT SNOW ACCUMULATIONS...MAINLY UNDER ONE INCH...POSSIBLE FOR LOCATIONS ABOVE 8000 FEET. A STRONG RIDGE WILL THEN BUILD INTO THE FOUR CORNERS AND GREAT BASIN MON-TUE...AND SE ID WILL RESIDE ON THE NORTHERN FRINGES OF THIS ANTICYCLONE. AS A RESULT...TEMPERATURES WILL QUICKLY REBOUND...WITH HIGHS ONCE AGAIN SURGING TO NEARLY 20 DEGREES ABOVE MID OCTOBER NORMALS BY TUESDAY. A SLIGHT COOLDOWN EXPECTED BY THE END OF THE WEEK AS GUIDANCE SUGGESTS THE RIDGE WILL FLATTEN IN RESPONSE TO THE APPROACH OF A PESKY CUTOFF LOW CURRENTLY LOCATED NEAR THE BAJA PENINSULA. THIS IS THE SAME LOW THAT DROPPED ACROSS THE PACNW LAST WEEKEND. MODELS...ECMWF IN PARTICULAR...BRING THE LOW AND ITS ASSOCIATED MOISTURE ACROSS THE REGION BY LATE WEEK INTO NEXT WEEKEND. GFS IS TRENDING IN THIS DIRECTION AND CONTINUE TO FAVOR THE MORE CONSISTENT ECMWF WITH THE HANDLING OF THIS CUTOFF LOW. STILL SOME UNCERTAINTY REGARDING TIMING OF PRECIPITATION POTENTIAL AND PLACEMENT THIS FAR OUT. REGARDLESS...CONFIDENCE IS BEGINNING TO INCREASE THAT AT LEAST A FEW SHOWERS MAY BE POSSIBLE FRI-SUN ACROSS THE AREA. AD && .AVIATION...THE HIGH PRESSURE RIDGE THAT WAS POSITIONED OVER THE AREA YESTERDAY WAS SHIFTING EAST INTO WYOMING EARLY THIS MORNING AS A PACIFIC DISTURBANCE ROTATED EAST TOWARD THE NW COAST. THE MODELS HAVE IT HITTING THE COAST THIS AFTERNOON AND THEN RACING EAST THROUGH THE NRN ROCKIES LATE TONIGHT. INCREASING WINDS WILL BE THE MAIN IMPACT AT THE TERMINALS LATE THIS AFTERNOON AND THEN OVERNIGHT AS A STRONG SURFACE COLD FRONT SWEEPS THROUGH THE REGION PRIOR TO 12Z SUNDAY MORNING. THE MODELS HAVE BEEN KEEPING ASSOCIATED PRECIPITATION NORTH OF A KSUN TO KRXE LINE AND THUS NO CIG IMPACTS ARE ANTICIPATED AT THE TAF SITES AT THIS TIME. HUSTON && .FIRE WEATHER...EARLY MORNING SATELLITE IMAGERY WAS SHOWING YESTERDAYS HIGH PRESSURE RIDGE SHIFTING EAST INTO WYOMING AS A WELL DEFINED DISTURBANCE ROTATED THROUGH THE BASE OF THE GULF OF ALASKA LOW PUSHING EAST TOWARD THE OREGON COAST. THE MODELS SHOW THE DISTURBANCE HITTING THE COAST THIS AFTERNOON AND THEN RACING EAST INTO THE NRN ROCKIES SUNDAY MORNING AND OFF INTO THE DAKOTAS BY SUNDAY AFTERNOON. INCREASING SOUTHWEST WINDS WITH NEAR RECORD HIGHS ARE ANTICIPATED ACROSS THE REGION TODAY. HUMIDITY LEVELS WILL DROP TO 15-20 PERCENT ACROSS A GOOD PORTION OF THE SNAKE RIVER PLAIN AND ERN MAGIC VALLEY THIS AFTERNOON WHICH WILL PRESENT NEAR RED FLAG CRITERIA FOR AT LEAST A PORTION OF THE VALLEY THIS AFTERNOON. PRIOR COORDINATION ELECTED TO HOLD OFF ON ANY HIGHLIGHTS FOR THIS EVENT. A STRONG SURFACE COLD FRONT WILL SWEEP THROUGH SE IDAHO EARLY SUNDAY MORNING RESULTING IN STRONG WEST WINDS THROUGHOUT THE SNAKE RIVER PLAIN AND SOUTHERN HIGHLANDS AND 15-20 DEG OF COOLING REGION WIDE SUNDAY AFTERNOON. A MOSTLY DRY WEST FLOW REMAINS OVER THE REGION MONDAY FOLLOWED BY A SLOWLY DEVELOPING RIDGE TUESDAY AND WEDNESDAY WHICH WILL RESULT IN A MODEST WARMING TREND THROUGH MID-WEEK. THE MODELS ARE SHOWING A BIT OF A CHANGE FOR LATE IN THE WEEK AS A CUT- OFF LOW CURRENTLY CIRCULATING OFF CNTRL BAJA DRIFTS NORTH AND EVENTUALLY GETS CAUGHT UP IN THE SW FLOW AND IS LOFTED NE INTO THE GREAT BASIN THURSDAY AND FRIDAY WHERE PREVIOUSLY IT WAS SIMPLY RECYCLED AND DRIVEN ESE BACK ACROSS THE 4-CORNERS REGION WITH NO IMPACT ON SE IDAHO. WE WILL GIVE THIS ONE A COUPLE OF MORE MODEL CYCLES BEFORE ADJUSTING THE CURRENTLY DRY FORECAST. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 5 PM MDT SUNDAY FOR IDZ020-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.